Dissident AIDS Database

Co-factorsGlucocorticoidsTreatment of AIDS risk groupsTreatment of joint problems (hemophiliacs, staphilococcus+gonorrhoeae infected patients)
Interstitielle plasmacellulare Pneumonie nach Corticosteroidbehandlung.
 Muller, G.,
  Steroids have been used for the treatment of joint problems present in haemophilia patients more often than in the general population
  Frankfurter Zeitschrift Pathologie 70:657-675. 1960.1960
Physician's Desk Reference
 No author
  No abstract
  Thomson Healthcare1999
Harrison’s. Principles of Internal Medicine.
 Fauci A.S., Braunwald, E., Isslbacher, K.J., et al.
  No abstract
  McGraw-Hill Companies, Inc. New York USA, ed. 14, 19981998
Kaposi Sarcoma in rheumatoid arthritis
 Schottstaedt MW et al
  To review the clinical features and outcome of all reported cases of Kaposi's sarcoma in patients with rheumatic diseases. In addition to our patient, we identified cases from a Medline search between the years 1966 and 2002. Cases associated with human immunodeficiency virus infection were excluded. Including our patient, there were a total of 25 cases reported (11 men and 14 women). Rheumatoid arthritis was present in 8 cases, polymyositis/dermatomyositis in 5, vasculitis syndromes in 5, systemic lupus erythematosus in 3, polymyalgia rheumatica in 2, and 1 each of undifferentiated connective tissue disease and Behcet disease. All but 1 patient had been given systemic corticosteroids for a duration that ranged from 6 weeks to 22 years, and immunosuppressive drugs from 25 days to 3.5 years. The Kaposi's lesions usually involved the skin on the extremities; internal organ involvement occurred in 7 cases. Most lesions responded to a decreasing dosage of corticosteroids and immunosuppressive drugs, or to the administration of radiation or cytotoxic therapy. Six patients died, 4 of which were related to the progression of Kaposi's sarcoma. Kaposi's sarcoma in patients with rheumatologic conditions is rare. The clinical features are similar to those with classical Kaposi's sarcoma. Tumor regression usually occurs with decreasing corticosteroids and/or immunosuppressive drugs, local irradiation, or cytotoxic therapy.
  Am J Med 82(5) : 1021-61987
KS complicating corticosteroid therapy for temporal arteritis
 Leung F et al
  Combination immunosuppressive therapy, particularly in renal transplant recipients, is associated with a higher than expected risk of development of Kaposi's sarcoma, In this report, cutaneous dissemination of Kaposi's sarcoma occurred in a patient with temporal arteritis who was treated with corticosteroids. Reduction of the steroid dosage was followed by regression of the tumor. This sequence of events suggests a causal relationship between the evolution of the sarcoma and corticosteroid therapy.
  The American Journal of Medicine 71 (2) : 320-322, 19811981